Alert archive / Ohio / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 178, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jul 26, 2007, 11:44 PM EDT for Hancock County, Ohio. It was in force for 61 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 26, 2007, 11:44 PM EDT (03:44 UTC)
- Expired
- Jul 27, 2007, 12:45 AM EDT
- In force
- 61 min
- Issued by
- NWS Cleveland, OH
- Area
- Counties, with a storm outline in the text
County Hancock County, OH
The radar
The Cleveland radar (KCLE), 149 km from the middle of the area, began a volume at 03:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 27, 12:10 AM EDT | HAIL 1.5 | Findlay, OH | HAIL LASTED 15 MINUTES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 26 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 3.7 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1754 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 875 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KCLE 270344
SVRCLE
OHC063-270445-
/O.NEW.KCLE.SV.W.0178.070727T0344Z-070727T0445Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
1144 PM EDT THU JUL 26 2007
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HANCOCK COUNTY IN NORTHWEST OHIO
* UNTIL 1245 AM EDT
* AT 1142 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED 6 MILES WEST OF MCCOMB...OR ABOUT 14 MILES WEST
OF FINDLAY...AND MOVING EAST AT 20 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO VAN
BUREN...ARCADIA...VANLUE AND FOSTORIA
LAT...LON 4116 8387 4116 8342 4115 8343 4099 8342
4098 8346 4095 8346 4094 8348 4092 8348
4098 8387
$$
KING1 follow-up statement
000
WWUS51 KCLE 270412
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
1212 AM EDT FRI JUL 27 2007
OHC063-270445-
/O.CON.KCLE.SV.W.0178.000000T0000Z-070727T0445Z/
HANCOCK OH-
1212 AM EDT FRI JUL 27 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM EDT
FOR NORTHERN HANCOCK COUNTY...
AT 1210 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER TO GOLF
BALL SIZE HAIL. THIS STORM WAS LOCATED NEAR FINDLAY...MOVING EAST
AT 20 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO VAN
BUREN...ARCADIA AND VANLUE
LAT...LON 4116 8387 4116 8342 4115 8343 4099 8342
4098 8346 4095 8346 4094 8348 4092 8348
4098 8387
$$
KINGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 9:23 PM EDT, 2 hours 21 minutes earlier.
Area forecast discussion, Jul 26, 9:23 PM EDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 923 PM EDT THU JUL 26 2007 .SYNOPSIS... UPPER LEVEL LOW PRESSURE OVER SOUTHEAST MICHIGAN WILL MOVE EAST OF LAKE ERIE BY LATE SATURDAY THEN HIGH PRESSURE WILL BUILD EAST INTO THE REGION SUNDAY THROUGH TUESDAY. && .NEAR TERM /THROUGH FRIDAY/... SHOWERS AND THUNDERSTORMS ARE ONGOING EVEN AFTER SUNSET AND WILL LIKELY CONTINUE THROUGH MUCH OF THE NIGHT. CONVECTION OVER MICHIGAN AND INDIANA WILL MOVE EAST ACROSS THE AREA DURING THE NIGHT SO WILL BUMP UP PROBABILITIES TO LIKELY THROUGH MUCH OF THE NIGHT AND THEN TAPER OFF TO CHANCE TOWARD EARLY MORNING. REST OF THE FORECAST REMAINS UNCHANGED. EXPECT PATCHY FOG TO REDEVELOP IN MOIST AMS AS SOME OF THE CLD COVER DISSIPATES BUT SHOULD BE LITTLE OR NO DENSE FOG DEVELOPMENT. SOME OF THE STORMS COULD BE ON THE STRONG SIDE BUT NOT EXPECTING MUCH IN THE WAY OF SEVERE SO PROB WL ONLY NEED A SEVERE WARNING OR TWO AT MOST. LIKEWISE COULD BE A FEW REMOTE AREAS OF POSSIBLE MINOR FLOODING PROBLEMS IN THE SLOW MOVING STORMS BUT NOT ENOUGH OF A WIDESPREAD THREAT FOR ISSUING ANY FLOOD WATCHES. && .SHORT TERM /FRIDAY NIGHT THROUGH SATURDAY NIGHT/... FRIDAY INTO FRIDAY NIGHT WILL ALSO SHOW LITTLE CHANGE AS AMS REMAINS UNSTABLE WITH PRESENCE OF UPPER TROUGH OF LOW PRESS. UPR TROF KICKING EASTWARD WILL DIMINISH PRECIP THREAT IN THE WEST SATURDAY INTO SATURDAY NIGHT. WITH LITTLE MODEL RUN TO MODEL RUN CHANGES THE ONGOING FORECAST ALREADY HAD GOOD HANDLE ON THE SITUATION SO ONLY MINOR CHANGES APPEAR NEEDED TO GRIDDED DATA FIELDS. AIRMASS SLIGHTLY MORE UNSTABLE DUE TO ADDED MOISTURE BY FRIDAY AFTERNOON SO SEVERE RISK A BIT HIGHER...ESPECIALLY IN THE SOUTHWEST COUNTIES. THE REAL DECIDING FACTOR FOR THE SEVERE WEATHER LATER FRI WILL DEPEND ON WHERE THE BEST BREAKS IN THE CLOUDS CAN OCCUR DURING THE MIDDAY HOURS TO INCREASE SOLAR INSOLATION. && .LONG TERM /SUNDAY THROUGH THURSDAY/... STILL COULD BE ENOUGH UPPER LEVEL SUPPORT AND LINGERING MOISTURE FOR A FEW SHRA OR TSRA SUN IN THE EASTERN/SOUTHEASTERN COUNTIES SO WL CONT WITH PRECIP CHANCE THERE. HIGH PRESSURE SLOWLY MOVES EAST ACROSS AREA MON THROUGH WED SO EXPECT DRY WX DURING THIS PERIOD. ANOTHER COLD FRONT MAY BE MOVING SE TO NEAR LAKE ERIE AREA BY LATE THU SO WL BRING CHANCE OF SHRA/TSRA INTO FORECAST FOR THURSDAY. TEMPS WILL GRADUALLY RISE DURING THE PERIOD WITH HIGHS BACK WELL INTO THE 80S OR NEAR 90 BY WED OR THU. MEX GUIDANCE LOOKS TO BE TOO QUICK WITH THE WARMUP ON MON SO WL BACK OFF GUIDANCE HIGHS. && .AVIATION /01Z FRIDAY THROUGH TUESDAY/... UPPER LOW OVER EASTERN LOWER MICHIGAN WILL BEGIN TO OPEN AND DRIFT EAST OVERNIGHT ACROSS LAKE HURON. BY FRIDAY 18Z THE LOW WILL BE AN OPEN WAVE OVER SOUTHERN ONTARIO. MEANWHILE A COLD FRONT WITH WAVES OF LOW PRESSURE OVER MN AND WI WILL DROP SOUTHEAST OVERNIGHT. NAM80 SHOWS UP VV MOVING INTO THE AREA FROM THE NORTHWEST ASSOCIATED WITH THIS SYSTEM. FOR TONIGHT WOULD EXPECT CONDITIONS TO BE SIMILAR TO PRVS NIGHT IN THAT CONVECTION WILL BECOME WEAKER AND MORE SPARSE AND VISIBILITIES TO DROP TO MVFR ACROSS MUCH OF THE AREA IN MIST/FOG. WILL BRING CONDS TO VFR AFTER 15-16Z OR SO AS VISIBILITIES IMPROVE DURING THE MORNING. FOR LATE MORNING AND THE AFTERNOON EXPECT SCATTERED SHOWERS AND TSTMS TO DEVELOP HOWEVER WILL COVER WITH VCTS AT THIS TIME. THREAT FOR SCT SHRA AND TSRA WL CONTINUE ON SAT AS UPR LOW HANGS NEAR THE AREA THEN MIDWEST CDFNT MOVS SE THRU THE AREA SAT EVE. SOME AREAS OF MVFR FOG PROB WL OCCUR AT SEVERAL TAF SITES FRI DAY NIGHT AND SATURDAY NIGHT. LOOK FOR MANLY VFR CONDS SUNDAY THRU TUESDAY. && .MARINE... MUCH OF THE SAME FOR THE MARINE FORECAST TODAY. UPPER LOW LOCATED OVER LOWER MICHIGAN WITH WEAK HIGH PRESSURE POSITIONED OFF THE EAST COAST. UPPER LOW FINALLY MOVES OUT OF THE AREA TOMORROW AFTERNOON AS A COLD FRONT APPROACHES FROM THE WEST. FROPA SATURDAY WITH BRIEF PEAK IN THE WINDS SATURDAY AFTERNOON. STILL THINK 5-15KT OR 10-20KT SHOULD HOLD FOR THE FROPA. WINDS BECOME LIGHT AND VARIABLE ON MONDAY THROUGH THE MIDDLE OF THE WEEK. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...ADAMS NEAR TERM...LOMBARDY/ADAMS SHORT TERM...ADAMS LONG TERM...ADAMS/MRD AVIATION...TK MARINE...LEINS
Hazardous weather outlook, Jul 26, 4:44 AM EDT, 19 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 444 AM EDT THU JUL 26 2007 LEZ142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-089- PAZ001>003-270845- MAUMEE BAY TO RENO BEACH OHIO-RENO BEACH TO THE ISLANDS OHIO- THE ISLANDS TO VERMILION OHIO-VERMILION TO AVON POINT OHIO- AVON POINT TO WILLOWICK OHIO-WILLOWICK TO GENEVA-ON-THE LAKE OHIO- GENEVA-ON-THE-LAKE TO CONNEAUT OHIO-CONNEAUT OHIO TO RIPLEY NY- MAUMEE BAY TO RENO BEACH OHIO BEYOND 5 NM OF SHORE- RENO BEACH TO THE ISLANDS OHIO BEYOND 5 NM OF SHORE- THE ISLANDS TO VERMILION OHIO BEYOND 5 NM OF SHORE- VERMILION TO AVON POINT OHIO BEYOND 5 NM OF SHORE- AVON POINT TO WILLOWICK OHIO BEYOND 5 NM OF SHORE- WILLOWICK TO GENEVA-ON-THE-LAKE OHIO BEYOND 5 NM OF SHORE-GENEVA-ON- THE-LAKE TO CONNEAUT OHIO BEYOND 5 NM OF SHORE- CONNEAUT OHIO TO RIPLEY NY BEYOND 5 NM OF SHORE-LUCAS-WOOD-OTTAWA- SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD- RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 444 AM EDT THU JUL 26 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT SOME OF THE THUNDERSTORMS THIS AFTERNOON AND EVENING COULD HAVE LOCALLY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE WILL BE A SLIGHT RISK OF SEVERE THUNDERSTORMS FRIDAY AFTERNOON AND NIGHT AHEAD OF A COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE FRIDAY AFTERNOON AND NIGHT.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 8:27 PM EDT | Special Marine Warning | CLE | 2 hr | |
| Jul 27, 12:21 AM EDT | Areal Flood Advisory | CLE | Wood | 4 hr |
| Jul 27, 12:41 AM EDT | Special Marine Warning | CLE | 2 hr | |
| Jul 27, 12:55 AM EDT | Severe Thunderstorm Warning | CLE | Hancock | 41 min |
| Jul 27, 1:00 AM EDT | Severe Thunderstorm Warning | CLE | Wood | 45 min |
| Jul 27, 1:15 AM EDT | Flash Flood Warning | CLE | Wood | 3 hr |
| Jul 27, 2:00 AM EDT | Special Marine Warning | CLE | 2 hr | |
| Jul 27, 2:06 AM EDT | Severe Thunderstorm Warning | CLE | Lucas | 20 min |
| Jul 27, 2:14 AM EDT | Severe Thunderstorm Warning | CLE | Ottawa | 61 min |
| Jul 27, 2:43 AM EDT | Special Marine Warning | CLE | 2 hr | |
| Jul 27, 3:58 AM EDT | Areal Flood Advisory | CLE | Seneca | 3 hr |
| Jul 27, 4:04 AM EDT | Special Marine Warning | CLE | 86 min | |
| Jul 27, 4:18 AM EDT | Areal Flood Advisory | CLE | Lucas | 3 hr |
| Jul 27, 5:58 AM EDT | Areal Flood Advisory | CLE | Wood | 4 hr |
| Jul 27, 7:00 AM EDT | Areal Flood Advisory | CLE | Seneca | 3 hr |
| Jul 27, 9:08 AM EDT | Areal Flood Advisory | CLE | Holmes | 4 hr |
| Jul 27, 10:00 AM EDT | Areal Flood Advisory | CLE | Seneca | 3 hr |
| Jul 27, 3:38 PM EDT | Severe Thunderstorm Warning | CLE | Hancock | 51 min |
| Jul 27, 5:38 PM EDT | Severe Thunderstorm Warning | CLE | Lorain | 67 min |
| Jul 27, 5:41 PM EDT | Severe Thunderstorm Warning | CLE | Erie | 34 min |
| Jul 27, 5:51 PM EDT | Severe Thunderstorm Warning | CLE | Huron | 24 min |
| Jul 27, 5:57 PM EDT | Severe Thunderstorm Warning | CLE | Medina | 63 min |
| Jul 27, 6:13 PM EDT | Severe Thunderstorm Warning | CLE | Huron | 62 min |
| Jul 27, 7:17 PM EDT | Areal Flood Advisory | CLE | Huron | 3 hr |
| Jul 27, 7:37 PM EDT | Severe Thunderstorm Warning | CLE | Portage, Summit | 53 min |
| Jul 27, 7:53 PM EDT | Severe Thunderstorm Warning | CLE | Ashland | 52 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.